I started taking Effexor 7 months ago because I suffered with really bad depression after I had my son. At first it worked so well. I was given Effexor XR 37.5mg once a day. I felt like myself again. I was able to finally feel, so I though. About 2 months ago I was given generic Effexor because my insurance would not cover non generic. I was scared to take it but I was told that it is the same as non generic. That is not true. As soon as I started taking the generic I felt worse. I had really bad anxiety, I was forgetting things, I felt like I was losing my mind. I would get mad and feel irritable because of it. Whenever I would look at my 2 sons I felt as if I did not know who they were. Better yet, I didn't even know who I was anymore. I had no emotions. I couldn't cry or feel happy. I hated feeling like this. This is not how people are suppose to live. I exercise 6 days a week and eat a healthy diet. Why was I not feeling better. I am in the best shape I could possibly be. This is when I decided to get off of it, with my dr's ok. I have decided to get off of it cold turkey. Yes, I do have the brain zaps, feel dizzy at times. The withdrawals are nothing compared to how I felt on Effexor. I can actually feel again. Thank you god for answering my prayers. It is day 5 of being off. I would recommend to exercise continually and eat a healthy diet when coming off. Take omega 3's, a multi vitamin and vitamin B complex. I think since I have been doing this anyways for 7 months, it has helped with my withdrawals. I have not had headaches or irritability like some have stated. I will never go on this again.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.